Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 3:53 PM CDT for 4 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Mar 28, 2014, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:56 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 28, 2:56 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT FRI MAR 28 2014 .DISCUSSION... QUICK UPDATE TO ZONES COMING OUT TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 37 TO INCLUDE OUR COUNTIES IN SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... SHV 82 53 73 45 75 / 70 60 0 0 0 MLU 80 55 71 43 73 / 70 70 0 0 0 DEQ 75 46 71 38 74 / 70 40 0 0 0 TXK 78 50 71 44 73 / 70 50 0 0 0 ELD 79 53 71 40 72 / 70 70 0 0 0 TYR 82 49 73 45 78 / 70 20 0 0 0 GGG 82 50 73 43 77 / 70 30 0 0 0 LFK 83 54 77 44 77 / 70 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Special weather statement, Mar 28, 1:01 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT FRI MAR 28 2014
ARZ060-281830-
HEMPSTEAD-
101 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
MCCASKILL...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF NASHVILLE...MOVING
NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Mar 28, 1:32 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT FRI MAR 28 2014
ARZ061-281900-
NEVADA-
132 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PRESCOTT...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Mar 28, 3:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI MAR 28 2014
TXZ097-109-111-282100-
BOWIE-MORRIS-TITUS-
335 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...TITUS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
COOKVILLE...DALBY SPRINGS...NAPLES...OMAHA...SIMMS AND US 259
AND I 30 INTERSECTION...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COOKVILLE...OR 7 MILES EAST OF
MOUNT PLEASANT...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 51 min |
| Mar 28, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 48 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 50 min |
| Mar 28, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 42 min |
| Mar 28, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 67 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 46 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 61 min |
| Mar 28, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 53 min |
| Mar 28, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 51 min |
| Mar 28, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Smith | 64 min |
| Mar 28, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| Mar 28, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Mar 28, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 56 min |
| Mar 28, 6:38 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Morris | 2 hr |
| Mar 28, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 57 min |
| Mar 28, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 57 min |
| Mar 28, 6:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 54 min |
| Mar 28, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 42 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Union | 20 min |
| Mar 28, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Mar 28, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller, Nevada | 56 min |
| Mar 28, 6:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.